Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 5, 2013, 2:56 AM EST for Flagler County, Nassau County, Florida. It took effect at Mar 5, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 2:56 AM EST (07:56 UTC)
- In effect from
- Mar 5, 2013, 12:00 PM EST
- Expired
- Mar 5, 2013, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WWUS82 KJAX 050756 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 256 AM EST TUE MAR 5 2013 FLZ033-037-038-040-052000- /O.NEW.KJAX.FW.W.0007.130305T1700Z-130305T2300Z/ /O.NEW.KJAX.FW.A.0006.130306T1700Z-130306T2300Z/ ST JOHNS-PUTNAM-FLAGLER-MARION- 256 AM EST TUE MAR 5 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND MARION COUNTIES IN NORTHEAST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND MARION COUNTIES IN NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033...037... 038 AND 040. * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH WEDNESDAY AFTERNOON. * HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE BOTH AFTERNOONS. * ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 30 UNITS WHILE DISPERSION VALUES WILL EXCEED 75 UNITS BOTH AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
2 follow-up statements
861 WWUS82 KJAX 051719 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1219 PM EST TUE MAR 5 2013 FLZ024-025-032-052300- /O.EXA.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/ NASSAU-DUVAL-CLAY- 1219 PM EST TUE MAR 5 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NASSAU...DUVAL AND CLAY COUNTIES IN NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 024...025...032. * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. * HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE THIS AFTERNOON. * ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 25 TO 30 UNITS WHILE DISPERSION VALUES WILL EXCEED 75 UNITS THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ033-037-038-040-060130- /O.CON.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/ /O.CON.KJAX.FW.A.0006.130306T1700Z-130306T2300Z/ ST JOHNS-PUTNAM-FLAGLER-MARION- 1219 PM EST TUE MAR 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND MARION COUNTIES IN NORTHEAST FLORIDA... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND MARION COUNTIES IN NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033...037... 038 AND 040. * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH WEDNESDAY AFTERNOON. * HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE BOTH AFTERNOONS. * ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 30 UNITS WHILE DISPERSION VALUES WILL EXCEED 75 UNITS BOTH AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
816 WWUS82 KJAX 052309 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 609 PM EST TUE MAR 5 2013 FLZ033-037-038-040-061200- /O.EXP.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/ /O.CON.KJAX.FW.A.0006.130306T1700Z-130306T2300Z/ ST JOHNS-PUTNAM-FLAGLER-MARION- 609 PM EST TUE MAR 5 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND MARION COUNTIES IN NORTHEAST FLORIDA... * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033...037... 038 AND 040. * WIND...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH WEDNESDAY AFTERNOON. * HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE WEDNESDAY AFTERNOON. * ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 30 UNITS WHILE DISPERSION VALUES WILL EXCEED 75 UNITS WEDNESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ024-025-032-060015- /O.EXP.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/ NASSAU-DUVAL-CLAY- 609 PM EST TUE MAR 5 2013 ...RED FLAG WARNING HAS EXPIRED FOR NASSAU...DUVAL AND CLAY COUNTIES IN NORTHEAST FLORIDA... $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 9:15 PM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 4, 9:15 PM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST MON MAR 4 2013
.UPDATE...WINDS HAVE DROPPED TO CALM AT MOST LOCATIONS THIS
EVENING. SURFACE RIDGE OVER THE AREA WILL SHIFT SE OF THE AREA BY
MORNING. HIGH CLOUDS WILL INCREASE TONIGHT ESPECIALLY OVER SE GA
WHICH WILL KEEP TEMPERATURES OVER SE GA SLIGHTLY WARMER THAN NE
FL. EXPECT MID TO UPPER 30'S OVER INLAND NE FL WITH AREAS OF
FROST. WARMING TREND CONTINUES ON TUESDAY AS INCREASING SW WINDS
PRODUCE HIGH TEMPERATURES IN THE 70'S.
&&
.AVIATION...VFR THROUGH NEXT 24 HOURS. SFC HIGH PRES LOCATED OVER N
CENTRAL FL AREA WILL MOVE EAST THROUGH TUE. CALM TO LIGHT S SFC
WINDS TONIGHT...THOUGH AT ABOUT 1000 FT S WINDS WILL BE INCREASING
TO NEAR 20 KT BY 12Z TUE. LLWS DOES NOT APPEAR TO BE WARRANTED IN
TAFS ATTM. A COLD FRONT WILL MOVE TOWARD THE AREA ON TUE WITH S TO
SW INCREASING TO 12-15 KT WITH GUSTS AROUND 20-25 KT BY LATE MORNING
INTO THE AFTN HOURS.
&&
.MARINE...HIGH PRES OVER N CENTRAL FL ALLOWING FOR WEAK SLY WINDS
NEAR 5-10 KT OVER THE MARINE WATERS ATTM. SEAS ARE GENERALLY UNDER 3
FT. AS THE HIGH PRES MOVES OFFSHORE THROUGH 12Z TUE...SLY WINDS WILL
SLOWLY INCREASE TO NEAR 10-15 KT. FEW MINOR TWEAKS EXPECTED FOR THE
FORECAST TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 40 71 41 60 / 0 20 30 10
SSI 45 70 44 57 / 0 10 40 10
JAX 38 75 45 61 / 0 10 40 10
SGJ 44 75 50 62 / 0 10 40 20
GNV 38 75 47 62 / 0 10 30 20
OCF 38 77 50 66 / 0 10 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ZIBURA/SHASHY/CHASEHazardous weather outlook, Mar 4, 9:35 PM EST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 PM EST MON MAR 4 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 935 PM EST MON MAR 4 2013 ...GALE WATCH FOR THE OUTER COASTAL WATERS TUESDAY NIGHT AND WEDNESDAY... ...RIVER FLOODING ONGOING OR EXPECTED ALONG SEVERAL RIVERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... RIVER FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY...EVERETT CITY...AND CHARLOTTE. RIVER FLOOD WARNINGS ALSO CONTINUE FOR THE SATILLA RIVER AT BOTH ATKINSON AND WAYCROSS AND ALAPAHA RIVER AT STATENVILLE. A RIVER FLOODING WARNING ALSO IN EFFECT FOR THE SANTA FE RIVER AT THREE RIVERS ESTATES AND HILDRETH. AREAS OF FROST ARE POSSIBLE LATE TONIGHT OVER INLAND NORTHEAST FLORIDA AS TEMPERATURES FALL INTO THE MID TO UPPER 30S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RIVER FLOOD WARNINGS ARE EXPECTED TO CONTINUE FOR MUCH OF THIS WEEK ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. A COLD FRONT WILL MOVE THROUGH OUR REGION ON TUESDAY NIGHT AND EARLY WEDNESDAY. A GALE WATCH IS IN EFFECT FOR THE OUTER COASTAL WATERS TUESDAY NIGHT AND WEDNESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE NEARSHORE WATERS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:28 AM EST | Gale Warning | JAX | 43 hr | |
| Mar 5, 2:28 AM EST | Small Craft Advisory for Winds | JAX | 48 hr | |
| Mar 5, 2:56 AM EST | Fire Weather Watch | JAX | Flagler | 24 hr |
| Mar 5, 3:09 AM EST | Lake Wind Advisory | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 18 hr |
| Mar 5, 2:29 PM EST | Lake Wind Advisory | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 11 hr |
| Mar 5, 2:29 PM EST | Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 28 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.